Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have large swollen painful pimple on chin. Having teeth soreness and gastric problems. Concerned?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5135 Questions
Hello. 23 y.o. female. Non smoker. Healthy Lifestyle, 5'8", 158lbs. Allergies: strawberries, cephalexin/keflex, clarythromycin, minocyclin/docicyclin. With Urticaria Pigmentosa.
Tonsil- and andenoidectomy XXXXXXX 2013.
Normal medications: 300mg/daily Wellbutrin XL, Sprintec Birth Control, 10 mg Zyrtec, +/- 2.5 mg Levocitrizine (as needed).
Symptoms: Large painful pimple/pustule on chin. Swollen (visinbly) and painful submental gland (under chin).
Minor tooth soreness (but have invisalign retainers and can cause soreness). For past 8 months or so have presented with perioral dermatitis (Oct-Present), got better with oral antibiotic treatment but then allergics/side effects forced me off the medication. ** This is my current condition, which I am concerned about**
Additionally, gastric problems. Anal/Perianal/Rectal fissues (developed from Minocycline/docicyclin use, got better with medication cessation).
Posted Tue, 9 Jul 2013 in General Health
Answered by Dr. Chobufo Ditah 57 minutes later

I am Dr. Ditah and feel honored to provide answers to your health query today. I am very happy with this explicit summary of your medical history. I am so sorry to hear of all what you have been through.

The difficulty now is, you did not ask a question that will guide our answer plan.

Could you please address your specific concerns/questions so that we can provide the best answers possible?

Thanks and waiting for your response.

Dr. Ditah, MD.
Above answer was peer-reviewed by
Follow-up: Have large swollen painful pimple on chin. Having teeth soreness and gastric problems. Concerned? 1 hour later
What could be the cause of swollen sub mental glands (under then chin)?
Could this be related to when I had mononucleosis in 2010? Should I see a doctor immediately or should I just see one if the problem persists?
Answered by Dr. Chobufo Ditah 2 hours later
Thank you so much for this precision on your question. I feel comfortable addressing the query now.

From your symptoms, the cause of the swollen and painful submental lymph nodes is a reactive acute adenitis. This is an inflammation of the lymph nodes that drain the area containing the large pimple/pustule on the chin. The solution here is to address the primary cause which is most likely an infected pimple(pustule). For this you will need to see a doctor who will prescribe an antibiotic to control the infection and a pain killer to control the symptoms. The gland will most likely reduce to its previous size when this infection is well controlled.

Could this be related to when I had mononucleosis in 2010? NO. The fact that it is swollen and painful means it is related to an ongoing process and this is clearly explained by the pimple/pustule you have.

I advice you see a Doctor now to review you fully and probably prescribe appropriate doses of the above mentioned classes of medications that are best adapted for you.

I hope I have answered your query fully. If you still have follow up questions related to the above query, please I am more than happy and ready to address them. I wish you a speedy recovery.
Dr. Ditah, MD.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor